Pennsylvania, 2016Extreme Cold in Pennsylvania, February 13 to 14, 2016
February 13 to 14, 2016 · NWS CTP · 6 events in 6 counties and zones
An arctic airmass combined with gusty winds resulted in frigid temperatures and dangerous wind chills across central Pennsylvania.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic airmass combined with gusty winds resulted in frigid temperatures and dangerous wind chills across central Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 13, 2:16 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 13, 2:16 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
216 AM EST SAT FEB 13 2016
.SYNOPSIS...
AN ARCTIC COLD FRONT PUSHING THROUGH CENTRAL PA EARLY THIS AM WILL
BE FOLLOWED BY THE COLDEST AIR OF THE SEASON AND RESULT IN
STRONG/GUSTY NORTHWEST WINDS WHICH WILL MAKE DANGEROUSLY COLD WIND
CHILLS. AREAS OF SIGNIFICANT LAKE EFFECT AND UPSLOPE SNOW ARE ALSO
EXPECTED FOR THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS DURING
THE FIRST PART OF THE WEEKEND. HIGH PRESSURE WILL SETTLE ACROSS
THE STATE LATE IN THE WEEKEND...THEN A STRENGTHENING STORM WILL
LIFT UP THE EAST COAST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
RADAR AT 07Z SHOWING SCT SHSN ACCOMPANYING ARRIVAL OF ARCTIC AIR
MASS ACROSS THE CENTRAL MTNS. PASSAGE OF MID LVL SHORTWAVE AND
ARRIVAL OF LOW PWAT AIR MASS SHOULD CAUSE SNOW SHOWERS TO
DISSIPATE OVR MOST OF CENTRAL PA BY ARND 09Z...WITH ONLY MINOR
ADDITIONAL ACCUMS EXPECTED BASED ON LATEST MDL OUTPUT. BY
DAWN...EXPECT THE ONLY REMAINING SNOW SHOWERS TO BE FALLING OVR
THE LAUREL HIGHLAND ASSOC WITH LK HURON CONNECTION AND ALSO ACROSS
THE SNOWBELT OF NW WARREN CO.
ONLY MINOR TWEAKS MADE TO OVERNIGHT TEMPS...WITH READINGS BY DAWN
EXPECTED TO RANGE FROM ARND ZERO OVR THE NW MTNS...TO THE MTEENS
ACROSS THE LOWER SUSQ VALLEY. THE PLUMMETING TEMPS...COMBINED
WITH GUSTY NW WINDS BEHIND COLD FRONT...SHOULD CREATE WCHILLS NR
20 BLW ZERO ACROSS THE N MTNS AND LAUREL HIGHLANDS BY 12Z.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM SUNDAY/...
ARCTIC AIR MASS WILL POUR INTO THE REGION EARLY SATURDAY...ACCOMPANIED
BY GUSTY NW WINDS...WHICH WILL PRODUCE DANGEROUS WIND CHILLS
ACROSS AT LEAST THE NORTHERN AND WESTERN MTNS. ISSUED A WIND
ADVISORY OUTSIDE OF THE PREVIOUS WIND CHILL FLAGGED AREAS WHERE
CHILLS WON/T MEET CRITERIA...BUT WINDS WILL GUSTS AROUND 40KT AT
TIMES THROUGHOUT THE DAY.
WE'LL SEE THE COLDEST DAYTIME TEMPS SINCE LAST WINTER
TOMORROW. GEFS MEAN 8H TEMPS BTWN -22F AND -25F SHOULD SUPPORT
HIGH TEMPS SATURDAY ONLY AROUND ZERO ACROSS THE NW MTNS...TO THE
LOWER AND MID TEENS IN THE SE.
LK HURON CONNECTION SHOULD SHOULD FOCUS THE MOST PERSISTENT SNOW
SHOWERS ACROSS THE NW WARREN CO AND THE LAUREL HIGHLANDS...WHERE
AN ADDITIONAL INCH OR SO SEEMS LIKELY BASED ON NCAR MESOSCALE
ENSEMBLE.
LOSING CONFIDENCE IN LES WARNING/ADVISORIES ACROSS THE NW MTNS FOR
SATURDAY. BONE DRY ARCTIC AIR MASS FLOWING OVR THE LAKES WILL
LIMIT SNOW POTENTIAL OUTSIDE OF LK HURON PLUME AND LATEST MDL QPF
SUPPORTS THIS SCENARIO WITH ONLY VERY LIGHT ADDITIONAL ACCUMS
INDICATED ACROSS WARREN/MCKEAN COS. LATEST SPC SSEO INDICATES
ALMOST NO CHC OF 3 INCH AMTS ACROSS THE NW MTNS AND NCAR MEAN
SNOWFALL SATURDAY ONLY AN INCH OR LESS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
*IMPACT WEATHER HIGHLIGHTS: FRIGID TEMPERATURES AND DANGEROUS WIND
CHILLS FOR VALENTINES WEEKEND. POTENTIAL WINTER STORM EARLY NEXT
WEEK.
POLAR VORTEX DIVING INTO NORTHERN NEW ENGLAND WILL DELIVER THE
COLDEST AIR OF THE SEASON WITH ARCTIC BLAST INTO CENTRAL PA
LATE SAT-SUN. THE GLOBAL MODELS AND ENSEMBLES KEEP A MEAN TROUGH
IN PLACE OVER THE EASTERN US INTO THE MIDDLE OF NEXT WEEK
WITH SEVERAL REINFORCING SHOTS OF COLD AIR MOVING THROUGH THE MEAN
TROF POSITION.
THE MOST NOTABLE FEATURE DURING THE PERIOD WILL BE A LOW PRESSURE
SYSTEM TRACKING UP THE EAST COAST ON TUESDAY. THE LATEST MODEL
GUIDANCE HAS TRENDED WEST WITH THE LOW TRACK...BUT THERE IS STILL
A DECENT SPREAD. AT THIS TIME PRECIPITATION WITH THIS SYSTEM
APPEARS LIKELY MON-TUE BUT THE TRACK WILL ULTIMATELY DETERMINE
PRECIPITATION TYPE. NEXT WEEK SHOULD END ON A MILDER NOTE.
THE COLDEST TEMPS/WCHILLS EXPECTED SAT NIGHT OVR THE AREA...AS
8H TEMP ANOMALIES OF NEAR 3SD BLW CLIMO GRAZE THE AREA. MINIMUM
TEMPERATURES SATURDAY NIGHT INTO EARLY SUNDAY MORNING EXPECTED TO
RANGE FROM ARND ZERO IN THE LOWER SUSQ VALLEY TO -10F IN THE
NORTHWEST MTNS. THE FRIGID TEMPERATURES COMBINED WITH DANGEROUS
WIND CHILLS /-10 TO -25 BELOW ZERO/ WILL RESULT IN AN INCREASED
RISK FOR FROSTBITE AND HYPOTHERMIA.
THE MODEL SPREAD HAS NARROWED A BIT CONCERNING A POTENTIAL WINTER
STORM SYSTEM IMPACTING THE MID ATLC/NORTHEAST NEXT MON-TUE. LATEST
GEFS AND ECENS INDICATING A SFC LOW TRACK ACROSS EASTERN PA IS
MOST LIKELY...WHICH WOULD FAVOR RAIN ACROSS ALL BUT PERHAPS THE W
MTNS. CONFIDENCE REMAINS LOW ON PTYPES ACROSS WESTERN PA...BUT NOW
DEFINITELY FAVORS RAIN ACROSS THE EAST. ALL THE MODELS ARE
SIGNALING A SIGNIFICANT QPF EVENT...AND THEREFORE HAVE INCREASED
POPS IN THE LKLY RANGE FOR MON NIGHT THROUGH TUESDAY.
A MODERATING TREND IS EXPECTED LATER NEXT WEEK...AS HEIGHTS ARE
FORECAST TO RISE AND A PSBL LOW PRESSURE SYSTEM LIFTS THROUGH THE
GREAT LAKES TO THE WEST OF PA.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SQUALL CONTINUES TO ADVANCE ACROSS CENTRAL PA. HOWEVER THE LATEST
MODELS AND ANALYSIS SHOWS IT IS SPLINTERING AND WEAKENING AS IT
MAKES ITS WAY INLAND. DOWNSLOPE FLOW KICKS IN LATE
TONIGHT...BRINGING IMPROVEMENT TO VFR IN MOST PLACES THROUGHOUT
THE CENTRAL RIDGE AND VALLEY REGION...THOUGH IN THE LINEAR BAND OF
SNOW EXPECT REDUCED CIGS AND VSBYS. THE WESTERN HIGHER TERRAIN
WILL CONTINUE TO SEE RESTRICTIONS IN SNOW SHOWERS/BLOWING
SNOW/UPSLOPE FLOW INTO THE WEEKEND.
OUTLOOK...
SAT...WINDY. SHSN/REDUCED VIS POSS W MTNS...MAINLY AM.
SUN...NO SIG WX EXPECTED.
MON...PM SNOW POSSIBLE.
MON NIGHT AND TUE...SNOW LIKELY NW HALF OF PENN...WITH RAIN OR
SNOW IN THE SE.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 11 AM EST SUNDAY FOR PAZ004>006-037-
041-042.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ010-017-024-033.
WIND CHILL ADVISORY UNTIL 11 AM EST SUNDAY FOR PAZ010>012-017-
018-024-033.
WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR PAZ019-025>028-
034>036-045-046-049>053-056>059-063>066.
WIND CHILL ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM EST
SUNDAY FOR PAZ019-025>028-034>036-045-046-049>053-056>059-
063>066.
LAKE EFFECT SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ005.
LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
PAZ004.
&&
SYNOPSIS...DANGELO/FITZGERALD
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...FITZGERALD/GARTNER
AVIATION...LAMBERT/CERU
Hazardous weather outlook, Feb 12, 1:46 PM EST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EST FRI FEB 12 2016
PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-131900-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
146 PM EST FRI FEB 12 2016
...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION
TONIGHT...ACCOMPANIED BY SCATTERED SNOW SQUALLS. POOR VISIBILITY
AND A QUICK INCH OR TWO OF SNOW COULD ACCOMPANY THE SQUALLS AND
MAKE DRIVING HAZARDOUS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ006-037-041-042-131900-
POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-
146 PM EST FRI FEB 12 2016
...WIND CHILL WARNING IN EFFECT FROM 4 AM SATURDAY TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
IN ADDITION...AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION
TONIGHT...ACCOMPANIED BY SCATTERED SNOW SQUALLS. POOR VISIBILITY
AND A QUICK INCH OR TWO OF SNOW COULD ACCOMPANY THE SQUALLS AND
MAKE DRIVING HAZARDOUS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ005-131900-
MCKEAN-
146 PM EST FRI FEB 12 2016
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 PM EST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 AM SATURDAY TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
WIND CHILL WARNING.
AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION
EARLY THIS EVENING...ACCOMPANIED BY ONE OR MORE BANDS OF SNOW
SQUALLS. POOR VISIBILITY AND A QUICK INCH OR TWO OF SNOW COULD
ACCOMPANY THE SQUALLS AND MAKE DRIVING HAZARDOUS. FREQUENT LAKE
EFFECT SNOW SHOWERS OF VARYING INTENSITY WILL FOLLOW FOR TONIGHT
AND SATURDAY WITH ADDITIONAL LIGHT TO MODERATE ACCUMULATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ010-017-024-033-131900-
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
146 PM EST FRI FEB 12 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION EARLY
TONIGHT...ACCOMPANIED BY SCATTERED SNOW SQUALLS. POOR VISIBILITY
AND A QUICK INCH OR TWO OF SNOW COULD ACCOMPANY THE SQUALLS AND
MAKE DRIVING HAZARDOUS. FREQUENT SNOW SHOWERS OF VARYING
INTENSITY WILL FOLLOW FOR TONIGHT AND SATURDAY WITH UP TO A FEW
INCHES OF ADDITIONAL ACCUMULATION EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004-131900-
WARREN-
146 PM EST FRI FEB 12 2016
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO
10 PM EST SATURDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 AM SATURDAY TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
WIND CHILL WARNING.
AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS
AFTERNOON AND EARLY THIS EVENING...ACCOMPANIED BY ONE OR MORE
LINES OF SNOW SQUALLS. POOR VISIBILITY AND A QUICK INCH OR TWO OF
SNOW COULD ACCOMPANY THE SQUALLS AND MAKE DRIVING HAZARDOUS.
PERSISTENT LAKE EFFECT SNOW SHOWERS OF VARYING INTENSITY WILL
FOLLOW FOR TONIGHT AND SATURDAY WITH SIGNIFICANT...AND LOCALLY
HEAVY ADDITIONAL ACCUMULATION EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WARNING.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ011-012-018-131900-
CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
146 PM EST FRI FEB 12 2016
...WIND CHILL ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 11 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
IN ADDITION...AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE REGION
EARLY TONIGHT...ACCOMPANIED BY SCATTERED SNOW SQUALLS. POOR
VISIBILITY AND A QUICK INCH OR TWO OF SNOW COULD ACCOMPANY THE
SQUALLS AND MAKE DRIVING HAZARDOUS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LAMBERT
In the hours before
Special weather statement, Feb 12, 10:41 PM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1041 PM EST FRI FEB 12 2016
PAZ010>012-017>019-045-130515-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-
ELK PA-NORTHERN CLINTON PA-SOUTHERN CLINTON PA-
1041 PM EST FRI FEB 12 2016
...A SNOW SQUALL WILL AFFECT CAMERON...EASTERN ELK...CLEARFIELD...
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...
* UNTIL 1215 AM EST.
* AT 1038 PM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM NEAR
EMPORIUM TO NEAR PENFIELD TO NEAR REYNOLDSVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
WINDS OF 30 MPH ARE POSSIBLE WITH THIS SQUALL.
THIS SQUALL WILL BE NEAR...
CAMERON AND EMPORIUM AROUND 1045 PM EST.
CLEARFIELD AROUND 1105 PM EST.
CURWENSVILLE AROUND 1110 PM EST.
LECONTES MILLS...WESTPORT AND KEATING AROUND 1115 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE LUMBER CITY...
BRISBIN...KYLERTOWN...ORVISTON AND TROUTVILLE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS AND LAMAR EXITS...SPECIFICALLY FROM MILE MARKERS 97 TO 172.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 99 FROM MILE MARKERS 56 TO 85.
INTERSTATE 180
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS SQUALL.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4151 7809 4148 7805 4148 7801 4119 7734
4094 7764 4072 7804 4074 7815 4097 7880
4113 7880 4120 7877 4120 7871 4123 7871
4123 7874 4127 7874 4132 7886 4162 7835
TIME...MOT...LOC 0338Z 299DEG 31KT 4149 7821 4124 7865 4103 7889
CERU
&&Special weather statement, Feb 12, 10:43 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 PM EST FRI FEB 12 2016
PAZ010>012-017>019-045-130515-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-
ELK PA-NORTHERN CLINTON PA-SOUTHERN CLINTON PA-
1043 PM EST FRI FEB 12 2016
...A SNOW SQUALL WILL AFFECT CAMERON...EASTERN ELK...CLEARFIELD...
CENTRE AND SOUTHWESTERN CLINTON COUNTIES...
* UNTIL 1215 AM EST.
* AT 1038 PM EST...A SNOW SQUALL WAS ALONG A LINE EXTENDING FROM
NEAR EMPORIUM TO NEAR PENFIELD TO NEAR REYNOLDSVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
WINDS OF 30 MPH ARE POSSIBLE WITH THIS SQUALL.
THIS SQUALL WILL BE NEAR... CAMERON AND EMPORIUM AROUND 1045 PM EST.
CLEARFIELD AROUND 1105 PM EST.
CURWENSVILLE AROUND 1110 PM EST.
LECONTES MILLS...WESTPORT AND KEATING AROUND 1115 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SQUALL INCLUDE LUMBER CITY...
BRISBIN...KYLERTOWN...ORVISTON AND TROUTVILLE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS AND LAMAR EXITS...SPECIFICALLY FROM MILE MARKERS 97 TO 172.
THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 99 FROM MILE
MARKERS 56 TO 85.
INTERSTATE 180
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS SQUALL.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
LAT...LON 4151 7809 4148 7805 4148 7801 4119 7734
4094 7764 4072 7804 4074 7815 4097 7880
4113 7880 4120 7877 4120 7871 4123 7871
4123 7874 4127 7874 4132 7886 4162 7835
TIME...MOT...LOC 0343Z 299DEG 31KT 4149 7821 4124 7865 4103 7889
CERUExtreme Cold/Wind Chill, Tioga
- When
- February 13, 4:00 AM EST to February 14, 11:00 AM EST
- Where
- Tioga forecast zone
- Reported by
- AWOS
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
Observed minimum wind chill values ranged between -25 F to -35 F.
Extreme Cold/Wind Chill, Warren
- When
- February 13, 4:00 AM EST to February 14, 11:00 AM EST
- Where
- Warren forecast zone
- Reported by
- AWOS
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
Observed minimum wind chill values ranged between -25 F to -35 F.
Extreme Cold/Wind Chill, Sullivan
- When
- February 13, 4:00 AM EST to February 14, 11:00 AM EST
- Where
- Sullivan forecast zone
- Reported by
- AWOS
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
Observed minimum wind chill values ranged between -25 F to -35 F.
Extreme Cold/Wind Chill, Potter
- When
- February 13, 4:00 AM EST to February 14, 11:00 AM EST
- Where
- Potter forecast zone
- Reported by
- AWOS
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
Observed minimum wind chill values ranged between -25 F to -35 F.
Extreme Cold/Wind Chill, McKean
- When
- February 13, 4:00 AM EST to February 14, 11:00 AM EST
- Where
- McKean forecast zone
- Reported by
- AWOS
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
Observed minimum wind chill values ranged between -25 F to -35 F.
Extreme Cold/Wind Chill, Northern Lycoming
- When
- February 13, 4:00 AM EST to February 14, 11:00 AM EST
- Where
- Northern Lycoming forecast zone
- Reported by
- AWOS
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
Observed minimum wind chill values ranged between -25 F to -35 F.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 13 to 14, 20163 deaths · 70 injured · 1 event
- Wildfire in Texas, February 13, 2016$50,000 · 1 event
- High Wind in Wyoming, February 13 to 14, 201669 kt wind · 31 events
- Winter Storm and High Wind in North Carolina, February 13 to 16, 2016$20,000 · 59 kt wind · 13 events
- Extreme Cold in New York, February 13 to 14, 201627 events
- Strong Wind in New York, February 13, 20161 injured · $20,000 · 1 event
- Extreme Cold in Massachusetts, February 13 to 14, 201616 events
- Winter Storm in South Dakota, February 13 to 14, 201613 events
- Extreme Cold and Cold in New Jersey, February 13 to 14, 201612 events
- Extreme Cold and Cold in Pennsylvania, February 13 to 14, 201612 events
- High Wind in Wyoming, February 13, 2016$4,000 · 70 kt wind · 11 events
- Ice Storm and Winter Weather in Montana, February 13, 201610 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614099, 614100, 614101, 614102, 614103, 614104.